Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On complete monotonicity of certain special functions
HTML articles powered by AMS MathViewer

by Ruiming Zhang PDF
Proc. Amer. Math. Soc. 146 (2018), 2049-2062 Request permission

Abstract:

Given an entire function $f(z)$ that has only negative zeros, we shall prove that all the functions of type $f^{(m)}(x)/f^{(n)}(x),\ m>n$ are completely monotonic. Examples of this type are given for Laguerre polynomials, ultraspherical polynomials, Jacobi polynomials, Stieltjes-Wigert polynomials, $q$-Laguerre polynomials, Askey-Wilson polynomials, Ramanujan function, $q$-exponential functions, $q$-Bessel functions, Euler’s gamma function, Airy function, modified Bessel functions of the first and the second kind, and the confluent basic hypergeometric series.
References
Similar Articles
Additional Information
  • Ruiming Zhang
  • Affiliation: College of Science, Northwest A&F University, Yangling, Shaanxi 712100, People’s Republic of China.
  • MR Author ID: 257230
  • Email: ruimingzhang@yahoo.com
  • Received by editor(s): June 27, 2017
  • Received by editor(s) in revised form: July 2, 2017
  • Published electronically: December 11, 2017
  • Additional Notes: This research was supported by National Natural Science Foundation of China, grant No. 11371294.
  • Communicated by: Mourad Ismail
  • © Copyright 2017 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 146 (2018), 2049-2062
  • MSC (2010): Primary 33D15; Secondary 33C45, 33C10, 33E20
  • DOI: https://doi.org/10.1090/proc/13878
  • MathSciNet review: 3767356